Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2025, 9:39 AM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2025, 9:39 AM MDT (15:39 UTC)
- Expired
- Aug 26, 2025, 12:39 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 32 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
714
WGUS55 KSLC 261539
FFWSLC
UTC025-053-261845-
/O.NEW.KSLC.FF.W.0018.250826T1539Z-250826T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
939 AM MDT Tue Aug 26 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West Central Kane County in southern Utah...
East Central Washington County in southwestern Utah...
* Until 1245 PM MDT.
* At 939 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Park service.
IMPACT...Life threatening flash flooding of normally dry
washes, slot canyons, and slick rock areas.
* Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville.
Clear Creek, Mystery Canyon, and the Main Canyon of Zion National
Park
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK2 follow-up statements
582
WGUS75 KSLC 261713
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
1113 AM MDT Tue Aug 26 2025
UTC025-053-261845-
/O.CON.KSLC.FF.W.0018.000000T0000Z-250826T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1113 AM MDT Tue Aug 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT THIS
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON
COUNTIES...
At 1113 AM MDT, National Park Service rangers reported thunderstorms
producing heavy rain in Zion National Park. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Park service.
IMPACT...Life threatening flash flooding of normally dry washes,
slot canyons, and slick rock areas.
Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville.
This includes the following streams and drainages...
East Fork Virgin River, Little Meadow Creek, Clear Creek, Meadow
Creek, Virgin River, and North Fork Virgin River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BW596 WGUS75 KSLC 261839 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 1239 PM MDT Tue Aug 26 2025 UTC025-053-261849- /O.CAN.KSLC.FF.W.0018.000000T0000Z-250826T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT-Washington UT- 1239 PM MDT Tue Aug 26 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES... The heavy rain has ended. Flooding is no longer expected to pose a threat, but elevated flows may still exist on area rivers, slot canyons, normally dry washes, and creeks. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1200 AM MDT Wednesday for portions of central, southern, and southwest Utah. && LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302 $$ BW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:13 AM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 4:13 AM MDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 413 AM MDT Tue Aug 26 2025 .SYNOPSIS...An ongoing monsoon surge will bring a heightened threat of heavy rain with any thunderstorms across the region through Tuesday. By Wednesday, drier air will begin to shift northward into southern Utah, reaching the remainder of the state by Thursday. Drier conditions are expected to continue Friday into the weekend. && .SHORT TERM (THROUGH 12Z THURSDAY)...High pressure is now centered over central New Mexico, with a south to southwesterly flow aloft over Utah. A weather disturbance is noted moving into southwest Utah currently, and is progged to continue lifting north through the day. Areas of 1 inch or greater PWAT are noted across northwest Utah and far southern Utah this morning, and PWATs are expected to peak today, with values of 1.2 inches or greater in many valleys. An area of widespread showers with embedded thunderstorms are moving into southern Utah this morning along the leading edge of the aforementioned weather disturbance, while more isolated to widely scattered shower and thunderstorm activity is noted elsewhere. As the disturbance lifts north, expect the widespread showers to follow, reaching central Utah by late morning and northern Utah this afternoon. The strongest storms and heaviest rain are expected across northern and central Utah, coincident with the position of the weather disturbance during peak daytime heating. However, given ample morning cloud cover, will see how much instability this heating will actually help generate...it could be a bit limited. Southern Utah, particularly southwest Utah, may see convection suppressed behind the wave during the afternoon, although some CAMs do show portions of south-central and southeast Utah light up with convection this afternoon. Tonight, expect some nocturnal showers and thunderstorms to continue across northern Utah. This includes portions of the Wasatch Front where some CAMs maintain some stronger storms. Drier air will start so spread into the area tomorrow, beginning with the south. However, given lingering low-level moisture along with decreased morning cloud cover aiding afternoon instability, expect to see scattered to numerous showers and thunderstorms, some of which will continue to be strong and produce heavy rain. Far southern Utah will see less coverage of storms due to drier air, but central and northern Utah will likely remain quite active. Otherwise, the clouds and moisture given the active weather will maintain cooler afternoon max temperatures across Utah both today and tomorrow, between 5-15 degrees below normal today and 6-10 degrees below tomorrow. .LONG TERM (After 12Z/6AM Thursday)...Mid level ridging will slowly re-establish itself across the region for the latter portion of the week through the upcoming holiday weekend. With rising heights the airmass will continue to slowly dry each day. Temperatures will be slow to respond initially, remaining 5-8F below climo through Friday before slowly trending warming through the weekend. Sufficient moisture will remain across the forecast area to support mainly afternoon and evening showers and thunderstorms Thursday. These will be most numerous across northern and central Utah where locally heavy rain will remain possible with stronger updrafts, while drier and more stable air will limit convective coverage across the south. Lingering moisture will again support showers and thunderstorms Friday, with coverage and intensity waning due to this slow drying trend. By Saturday lingering convection will remain largely isolated and confined to the higher terrain. && .AVIATION...KSLC...Predominant VFR conditions with southeasterly winds are expected at the terminal this morning. There is a 20-30% chance of showers or thunderstorms impacting the terminal through 18Z, with the main threat being lightning and gusty outflow winds to 25 kts. After 18Z, showers and thunderstorms will become widespread around the area through the afternoon with temporary visibility reductions into the MVFR range within heavier rainfall. The most likely window for thunderstorms will be during the 18-22Z timeframe. The threat for occasional showers and thunderstorms impacting the terminal will persist through the evening and overnight hours. .REST OF UTAH AND SOUTHWEST WYOMING...A surge of monsoon moisture will bring widespread showers and thunderstorms to the region today. These will be most numerous across southern Utah this morning, then spread into northern Utah and southwest Wyoming this afternoon. Lightning, gusty outflow winds, and temporary visibility reductions in the MVFR or even IFR range within heavy rain will be possible at all terminals through this afternoon. Additional showers and thunderstorms will linger across northern Utah and southwest Wyoming into the evening and overnight hours. && .FIRE WEATHER...A monsoonal pattern continues with moisture peaking over the area today. A weather disturbance lifting north across western Utah will bring more widespread precipitation to the area today, focusing on southern and central Utah during the morning and early afternoon, then more so across central and northern Utah through the remainder of the afternoon and evening. Wetting rain chances will be fairly high across most areas today. In conjunction with the increased moisture, afternoon relative humidities should see a more notable increase compared to the previous few days. Expect some showers and thunderstorms to continue tonight, especially across northern Utah, some of which could be relatively strong and maintain a potential for wetting rain. Tomorrow, the airmass will start to dry a bit, especially across the far south. However, lingering low-level moisture and potentially better instability should allow for the development of showers and thunderstorms, some of which may be strong and produce wetting rain. Coverage and intensity of showers and thunderstorms will then gradually decrease Thursday and Friday and into the weekend as drier air continues to spread into the area. Afternoon relative humidities will lower back into the teens in many valleys over the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:45 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Aug 25, 7:19 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Aug 26, 9:42 AM MDT | Flood Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 11 more | 13 hr |
| Aug 26, 3:10 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 26, 3:19 PM MDT | Special Weather Statement | SLC | Kane | 26 min |
| Aug 26, 3:38 PM MDT | Special Weather Statement | SLC | Kane | 37 min |
| Aug 26, 3:55 PM MDT | Special Weather Statement | SLC | Emery | 35 min |
| Aug 26, 4:13 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Aug 26, 4:41 PM MDT | Special Weather Statement | SLC | Emery | 34 min |
| Aug 26, 4:53 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 4 hr |
| Aug 26, 5:14 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 26, 5:22 PM MDT | Special Weather Statement | SLC | 23 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.